MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COVE PT PIN 120 X 28 X3MM STER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. COVE PT PIN 120 X 28 X3MM STER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 74473200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thr the pin sheered off during placement at junction of threads and shaft of pin.The threaded portion of the pin remains in patient at the anterior superior iliac spine.Delay of less than 30 min reported.A back up device was available.No procedure or medical intervention reported to retrieve the fragment.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured at the start of the first thread and only the shaft was returned.The device was manufactured in 2018.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COVE PT PIN 120 X 28 X3MM STER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8651097
Report Number1020279-2019-02086
Device Sequence Number14262068
Product Code HAW
UDI-Device Identifier00885556074527
UDI-Public00885556074527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74473200
Device Lot Number18AM18957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight95